Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 61, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Aug 12, 2001, 3:50 PM CDT for Langlade County, Wisconsin. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 12, 2001, 3:50 PM CDT (20:50 UTC)
- Expired
- Aug 12, 2001, 4:30 PM CDT
- In force
- 40 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
County Langlade County, WI
The radar
The Green Bay radar (KGRB), 114 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 12, 3:56 PM CDT | Hail 0.75 | Pickerel, WI |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1337 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 49 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
295
WUUS53 KGRB 122051
SVRGRB
WIC067-122130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
350 PM CDT SUN AUG 12 2001
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LANGLADE COUNTY IN WISCONSIN
* UNTIL 430 PM CDT
* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
SEVERE THUNDERSTORM WITH STRONG WINDS AND HAIL. THE STORM WAS
LOCATED NEAR LILY...OR 18 MILES SOUTH OF CRANDON. IT WAS MOVING
EAST AT 40 MPH. ANOTHER STORM WAS JUST SOUTH OF PARRISH.
* SOME LOCATIONS THAT WILL BE AFFECTED BY THE STORM INCLUDE...
LANGLADE BY 400 PM CDT.
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE FOR WINDS IN EXCESS OF
60 MPH...HAIL...AND DEADLY LIGHTNING. SEEK SHELTER IMMEDIATELY.
$$
JKL
LAT...LON 4528 8899 4538 8891 4537 8867 4521 8868
4520 8864 4515 8864 4515 8870 4520 8877
4522 8891What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 3:45 PM CDT, 5 minutes earlier.
Area forecast discussion, Aug 12, 3:45 PM CDT, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 345 PM CDT SUN AUG 12 2001 MAIN FORECAST ISSUES WITH THE AFTERNOON ZONE PACKAGE ARE THE TIMING OF PRECIPITATION END TONIGHT AND POST-FRONTAL WIND FIELD. GOES SATELLITE IMAGERY AND RADAR REFLECTIVITY SHOW LINE OF THUNDERSTORMS...ALIGNED WEST TO EAST...ACROSS THE NORTH CENTRAL SECTION OF THE GRB CWA. THE ENTIRE LINE IS MOVING SLOWLY SOUTH AHEAD OF AN APPROACHING COLD FRONT. WITH SOME MOISTURE POOLING AHEAD OF THE FRONT AND SUPPORTING UPPER LEVEL DYNAMICS...BUT DAYTIME HEATING DIMINISHING... EXPECT SHOWERS AND THUNDERSTORMS INTO THE EVENING ACROSS SOUTHERN HALF OF CWA...BELOW SEVERE CRITERIA. BOTH ETA AND AVN MODELS INDICATE PRECIPITATION INTO THE EVENING HOURS... ENDING FROM NORTHWEST TO SOUTHEAST...SO WILL KEEP SHOWERS AND THUNDERSTORMS INTO THE EVENING...CONSISTENT WITH OBSERVATIONS. HAVE ADDED PATCHY FOG IN MOST WESTERN ZONES WHERE LIGHT WINDS ARE EXPECTED. EXPECT NORTHEAST WINDS ALONG THE LAKE MICHIGAN SHORE ON MONDAY. USED BLEND OF AVN AND NGM GUIDANCE...ADJUSTING TEMPERATURES SLIGHTLY FROM MORNING ZONE PACKAGE. .GRB...NONE. AUSTIN WWW.CRH.NOAA.GOV/GRB
Hazardous weather outlook, Aug 12, 12:00 PM CDT, 3 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 12 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH A FEW OF THE STORMS OVER CENTRAL AND EAST-CENTRAL WISCONSIN COULD BECOME QUITE STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA... A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. ALTHOUGH LOW-LEVEL MOISTURE WILL BE LIMITED...RELATIVELY COOL TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE COULD ALLOW A FEW OF THE STORMS TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE STRONG STORMS WILL BE MOST LIKELY TO DEVELOP BETWEEN 3 PM AND 7 PM...AND WILL MOST LIKELY TO OCCUR SOUTH OF A LINE FROM WAUSAU TO OCONTO TO STURGEON BAY. SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. AUSTIN WWW.CRH.NOAA.GOV/GRB
In the hours before
Special weather statement, Aug 12, 12:00 PM CDT, 3 hours 50 minutes before
WIZ005-010>013-018>022-030-031-035>040-045-048>050-121900- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1200 PM CDT SUN AUG 12 2001 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL...NORTH-CENTRAL AND NORTHEAST WISCONSIN. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA TODAY. ALTHOUGH A FEW OF THE STORMS OVER CENTRAL AND EAST-CENTRAL WISCONSIN COULD BECOME QUITE STRONG...THEY ARE EXPECTED TO REMAIN BELOW SEVERE CRITERIA... A COLD FRONT WILL MOVE SOUTH AND EAST ACROSS THE AREA TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG THE FRONT. ALTHOUGH LOW-LEVEL MOISTURE WILL BE LIMITED...RELATIVELY COOL TEMPERATURES IN THE MIDDLE LEVELS OF THE ATMOSPHERE COULD ALLOW A FEW OF THE STORMS TO PRODUCE HAIL TO 1/2 INCH IN DIAMETER AND WIND GUSTS TO 40 MPH. THE STRONG STORMS WILL BE MOST LIKELY TO DEVELOP BETWEEN 3 PM AND 7 PM...AND WILL MOST LIKELY TO OCCUR SOUTH OF A LINE FROM WAUSAU TO OCONTO TO STURGEON BAY. SPOTTER ACTIVATION IS NOT EXPECTED TO BE NECESSARY THIS AFTERNOON OR TONIGHT. WEATHER UPDATES CAN BE FOUND IN THE SHORT-TERM FORECAST WHENEVER SIGNIFICANT WEATHER IS OCCURRING OR IMMINENT. AUSTIN WWW.CRH.NOAA.GOV/GRB
Local storm report, Aug 12, 2:05 PM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
205 PM CDT SUN AUG 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM 5 NW ARBOR VITAE WI WIND DAMAGE
08/12/01 VILAS POWER LINES BLOWN DOWN.
REPORT FROM LAW
ENFORCEMENT.
0120 PM MINOCQUA WI WIND DAMAGE
08/12/01 ONEIDA TREES AND POWER LINES DOWN
THROUGHOUT THE
MINOCQUA/WOODRUFF AREA.
REPORTED BY SPOTTER.
RS/JKLLocal storm report, Aug 12, 3:26 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
326 PM CDT SUN AUG 12 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0110 PM LAC DU FLAMBEAU WI WIND DAMAGE
08/12/01 VILAS TREES SNAPPED IN HALF.
POWER LINES DOWN. REPORT
FROM LAW ENFORCEMENT.
0123 PM ARBOR VITAE WI WIND DAMAGE
08/12/01 VILAS TREES SNAPPED IN HALF.
POWER LINES DOWN. REPORT
FROM LAW ENFORCEMENT.
RS/JKLThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 12, 1:14 PM CDT | Severe Thunderstorm Warning | GRB | Oneida, Vilas | 46 min |
| Aug 12, 2:12 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 48 min |
| Aug 12, 2:25 PM CDT | Severe Thunderstorm Warning | GRB | Vilas | 20 min |
| Aug 12, 4:01 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 44 min |
| Aug 12, 4:11 PM CDT | Severe Thunderstorm Warning | GRB | Marinette | 64 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.